Alert archive / Idaho / Wind Chill Warnings in 2014

Wind Chill Warning 1, NWS Pocatello, ID

February 5, 2014

NWS Pocatello, ID issued this wind chill warning at Feb 5, 2014, 2:14 PM MST. It took effect at Feb 5, 2014, 8:00 PM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2014, 2:14 PM MST (21:14 UTC)
In effect from
Feb 5, 2014, 8:00 PM MST
Expired
Feb 6, 2014, 9:00 AM MST
In force
13 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WWUS45 KPIH 052114
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
214 PM MST WED FEB 5 2014

IDZ020-061200-
/O.NEW.KPIH.WC.W.0001.140206T0300Z-140206T1600Z/
/O.NEW.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE LOCATIONS OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
214 PM MST WED FEB 5 2014

...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
MST THURSDAY...
...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
LATE FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST
THURSDAY. A WINTER STORM WATCH HAS ALSO BEEN ISSUED. THIS WINTER
STORM WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE
FRIDAY NIGHT. 

* TIMING...DANGEROUS WIND CHILLS ARE LIKELY FROM LATE THIS EVENING
  UNTIL THURSDAY MORNING. MEANWHILE A SIGNIFICANT WINTER STORM
  WILL ARRIVE THURSDAY NIGHT AND PERSIST THROUGH FRIDAY NIGHT.

* WIND CHILL VALUES...MINUS 20 TO MINUS 30.

* MAIN IMPACT...3 TO 6 INCHES OF SNOW IS POSSIBLE THURSDAY NIGHT
  THROUGH FRIDAY NIGHT. SIGNIFICANT BLOWING AND DRIFTING SNOW IS
  POSSIBLE.

* LOCATIONS INCLUDE...IDAHO FALLS...RIGBY...INL.

* OTHER IMPACTS...FROSTBITE CAN OCCUR WITHIN 15 MINUTES. THE
  SNOW...BLOWING AND DRIFTING SNOW CAN MAKE TRAVEL DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

IDZ019-061200-
/O.NEW.KPIH.WC.W.0001.140206T0300Z-140206T1600Z/
/O.NEW.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
TARGHEE PASS...PINE CREEK PASS
214 PM MST WED FEB 5 2014

...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
MST THURSDAY...
...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
LATE FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST
THURSDAY. A WINTER STORM WATCH HAS ALSO BEEN ISSUED. THIS WINTER
STORM WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE
FRIDAY NIGHT. 

* TIMING...DANGEROUS WIND CHILLS ARE LIKELY FROM LATE THIS EVENING
  UNTIL THURSDAY MORNING. MEANWHILE A SIGNIFICANT WINTER STORM
  WILL ARRIVE THURSDAY NIGHT AND PERSIST THROUGH FRIDAY NIGHT.

* WIND CHILL VALUES...MINUS 20 TO MINUS 30.

* MAIN IMPACT...5 TO 10 INCHES OF SNOW IS POSSIBLE THURSDAY NIGHT
  THROUGH FRIDAY NIGHT WITH 1 TO 2 FEET POSSIBLE IN THE MOUNTAINS.
  SIGNIFICANT BLOWING AND DRIFTING SNOW IS POSSIBLE.

* LOCATIONS INCLUDE...ASHTON...ST. ANTHONY...DUBOIS...ISLAND
  PARK...DRIGGS.

* OTHER IMPACTS...FROSTBITE CAN OCCUR WITHIN 15 MINUTES. THE
  SNOW...BLOWING AND DRIFTING SNOW CAN MAKE TRAVEL DIFFICULT AND
  ROAD CLOSURES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

IDZ018-031-061200-
/O.NEW.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN...
BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...
GALENA SUMMIT...SMILEY CREEK LODGE
214 PM MST WED FEB 5 2014

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
LATE FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE FRIDAY NIGHT. 

* TIMING...A SIGNIFICANT WINTER STORM WILL ARRIVE THURSDAY NIGHT
  AND PERSIST THROUGH FRIDAY NIGHT.

* MAIN IMPACT...6 TO 12 INCHES IS POSSIBLE IN VALLEY COMMUNITIES
  WITH 1 TO 2 FEET POSSIBLE IN THE MOUNTAINS. AREAS OF BLOWING AND
  DRIFTING SNOW IS POSSIBLE.

* LOCATIONS INCLUDE...BELLEVUE...HAILEY...SUN VALLEY...KETCHUM...GALENA
  SUMMIT AND STANLEY.

* OTHER IMPACTS...DIFFICULT TRAVEL CONDITIONS ARE POSSIBLE ALONG
  WITH ROAD CLOSURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

IDZ017-021-061200-
/O.NEW.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...MASSACRE ROCKS
214 PM MST WED FEB 5 2014

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
LATE FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE FRIDAY NIGHT. 

* TIMING...A SIGNIFICANT WINTER STORM WILL ARRIVE THURSDAY NIGHT
  AND PERSIST THROUGH FRIDAY NIGHT.

* MAIN IMPACT...3 TO 6 INCHES OF SNOW ALONG WITH SIGNIFICANT
  BLOWING AND DRIFTING SNOW.

* LOCATIONS INCLUDE...POCATELLO..BLACKFOOT...AMERICAN FALLS...BURLEY
  AND SHOSHONE.

* OTHER IMPACTS...DIFFICULT TRAVELING CONDITIONS IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

IDZ022>025-061200-
/O.NEW.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE LOCATIONS OF...MALAD...OAKLEY...CITY OF ROCKS...
CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT...
LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...
SWAN VALLEY...GRAYS LAKE NWR...PRESTON...MONTPELIER...
GEORGETOWN...PARIS...GEORGETOWN SUMMIT
214 PM MST WED FEB 5 2014

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
LATE FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE FRIDAY NIGHT. 

* TIMING...A SIGNIFICANT WINTER STORM WILL ARRIVE THURSDAY NIGHT
  AND PERSIST THROUGH FRIDAY NIGHT. 

* MAIN IMPACT...6 TO 12 INCHES IS POSSIBLE IN THE VALLEY
  COMMUNITIES. 1 TO 2 FEET OF SNOW IS POSSIBLE IN THE MOUNTAINS.
  AREAS OF BLOWING AND DRIFTING SNOW IS POSSIBLE.

* LOCATIONS INCLUDE...MCCAMMON...SODA
  SPRINGS...MONTPELIER...PRESTON...MALAD...MALTA...MALAD
  SUMMIT...BORDER SUMMIT...GEORGETOWN SUMMIT AND FISH CREEK SUMMIT.

* OTHER IMPACTS...DIFFICULT TRAVEL CONDITIONS ALONG WITH ROAD
  CLOSURES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
1 follow-up statement
790 
WWUS45 KPIH 061133
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
433 AM MST THU FEB 6 2014

IDZ020-062200-
/O.UPG.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/
/O.NEW.KPIH.WS.W.0003.140207T0000Z-140209T1200Z/
/O.CON.KPIH.WC.W.0001.000000T0000Z-140206T1600Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE LOCATIONS OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
433 AM MST THU FEB 6 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...
...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5
PM THIS AFTERNOON TO 5 AM MST SUNDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9
AM MST THIS MORNING.

* TIMING...DANGEROUS WIND CHILLS ARE LIKELY THROUGH MID MORNING.
  MEANWHILE A SIGNIFICANT WINTER STORM BEGINS TONIGHT AND LASTS
  THROUGH SATURDAY NIGHT.

* WIND CHILL VALUES...MINUS 20 TO MINUS 40.

* SNOWFALL TOTALS...3 TO 6 INCHES AND UP TO 10 INCHES ON THE
  EAST BENCHES. THERE WILL BE OCCASIONAL LULLS IN SNOWFALL BUT ANY
  BREAKS WILL NOT LAST VERY LONG. 

* WINDS...15 TO 25 MPH WITH HIGHER GUSTS. THE STRONGEST WINDS
  WILL OCCUR TONIGHT AND FRIDAY...THEN AGAIN SATURDAY AFTERNOON
  AND NIGHT.

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF
  THE MOON AND THE INL COMPLEX.

* IMPACTS...FROSTBITE CAN OCCUR WITHIN 15 TO 30 MINUTES. THE
  SNOW...BLOWING AND DRIFTING SNOW WILL MAKE TRAVEL DIFFICULT AT
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ019-062200-
/O.UPG.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/
/O.NEW.KPIH.WS.W.0003.140207T0000Z-140209T1200Z/
/O.CON.KPIH.WC.W.0001.000000T0000Z-140206T1600Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
TARGHEE PASS...PINE CREEK PASS
433 AM MST THU FEB 6 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...
...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR SNOW...HEAVY AT TIMES AND BLOWING SNOW...WHICH
IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SUNDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. A WIND CHILL WARNING
REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING.

* TIMING...DANGEROUS WIND CHILLS ARE LIKELY THROUGH MID MORNING.
  MEANWHILE A SIGNIFICANT WINTER STORM BEGINS TONIGHT AND LASTS
  THROUGH SATURDAY NIGHT.

* WIND CHILL VALUES...MINUS 20 TO MINUS 50.

* SNOWFALL TOTALS...3 TO 8 INCHES FOR VALLEY COMMUNITIES AND 10
  TO 20 INCHES AT MID AND UPPER ELEVATIONS NEAR ISLAND PARK AND
  ALONG THE WYOMING BORDER. THERE WILL BE OCCASIONAL LULLS IN
  SNOWFALL BUT ANY BREAKS WILL NOT LAST VERY LONG.

* WINDS...15 TO 30 MPH WITH HIGHER GUSTS. THE STRONGEST WINDS WILL
  OCCUR FRIDAY...THEN AGAIN SATURDAY AFTERNOON AND NIGHT.

* LOCATIONS INCLUDE...DRIGGS...DUBOIS...ISLAND PARK... ST.
  ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...TARGHEE
  PASS...PINE CREEK PASS AND RAYNOLDS PASS. 

* IMPACTS...FROSTBITE CAN OCCUR WITHIN 30 MINUTES AND LESS THAN 10
  MINUTES WITH WIND CHILLS CLOSER TO MINUS 50. THE SNOW...BLOWING
  AND DRIFTING SNOW WILL MAKE TRAVEL VERY DIFFICULT AT TIMES
  ESPECIALLY ALONG U-S 20 FROM ASHTON HILL THROUGH THE HENRY'S
  LAKE AREA AND ALONG IDAHO 32 AND 33. TRAVELLING INTO THE
  BACKCOUNTRY IS NOT ADVISED ESPECIALLY IF ALONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ018-031-062200-
/O.UPG.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/
/O.NEW.KPIH.WS.W.0003.140207T0000Z-140209T1200Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN...
BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...
GALENA SUMMIT...SMILEY CREEK LODGE
433 AM MST THU FEB 6 2014

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...HEAVY AT TIMES AND BLOWING SNOW...WHICH
IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SUNDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...A SIGNIFICANT WINTER STORM BEGINS TONIGHT AND LASTS
  THROUGH SATURDAY NIGHT.

* SNOWFALL TOTALS...6 TO 12 INCHES IS POSSIBLE IN VALLEY
  COMMUNITIES WITH 1 TO 3 FEET POSSIBLE IN THE MOUNTAINS. THERE
  WILL BE OCCASIONAL LULLS IN SNOWFALL BUT ANY BREAKS WILL NOT
  LAST VERY LONG.

* WINDS...15 TO 30 MPH WITH HIGHER GUSTS. THE WINDS SHOULD LET UP
  BRIEFLY SATURDAY NIGHT. 

* LOCATIONS INCLUDE...STANLEY...CLAYTON...COPPER BASIN... BANNER
  CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...
  GALENA SUMMIT AND SMILEY CREEK LODGE.  

* IMPACTS...THE COMBINATION OF HEAVY SNOW AND WIND WILL CREATE
  VERY HAZARDOUS CONDITIONS ESPECIALLY AT MID AND UPPER SLOPES.
  TRAVELLING INTO THE BACKCOUNTRY IS NOT ADVISED ESPECIALLY IF
  ALONE. EXPECT DELAYS AND POTENTIAL CLOSURES ESPECIALLY ALONG
  IDAHO 21 WEST OF STANLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ017-021-062200-
/O.UPG.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/
/O.NEW.KPIH.WS.W.0003.140207T0000Z-140209T1200Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...MASSACRE ROCKS
433 AM MST THU FEB 6 2014

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR SNOW...HEAVY AT TIMES AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SUNDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...A SIGNIFICANT WINTER STORM BEGINS TONIGHT AND LASTS
  THROUGH SATURDAY NIGHT.

* SNOWFALL TOTALS...5 TO 12 INCHES WITH THE HIGHEST AMOUNTS ACROSS
  THE MAGIC VALLEY AND ALONG THE BENCHES. THERE WILL BE OCCASIONAL
  LULLS IN SNOWFALL BUT ANY BREAKS WILL NOT LAST VERY LONG.

* WINDS...15 TO 30 MPH WITH HIGHER GUSTS. THE STRONGEST WINDS WILL
  BE FRIDAY THROUGH FRIDAY EVENING...AND AGAIN SATURDAY THROUGH
  SATURDAY NIGHT.

* LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY...
  POCATELLO...BLACKFOOT AND MASSACRE ROCKS. 

* IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CREATE HAZARDOUS
  CONDITIONS AT TIMES...INCLUDING DIFFICULT DRIVING DURING PERIODS
  OF HEAVIER SNOW OR WIND.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ022>025-062200-
/O.UPG.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/
/O.NEW.KPIH.WS.W.0003.140207T0000Z-140209T1200Z/
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE LOCATIONS OF...MALAD...OAKLEY...CITY OF ROCKS...
CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT...
LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...
SWAN VALLEY...GRAYS LAKE NWR...PRESTON...MONTPELIER...
GEORGETOWN...PARIS...GEORGETOWN SUMMIT
433 AM MST THU FEB 6 2014

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR SNOW...HEAVY AT TIMES AND BLOWING SNOW. WHICH
IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SUNDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...A SIGNIFICANT WINTER STORM BEGINS TONIGHT AND LASTS
  THROUGH SATURDAY NIGHT.

* SNOWFALL AMOUNTS...6 TO 12 INCHES IS POSSIBLE IN THE VALLEY
  COMMUNITIES. 1 TO 3 FEET OF SNOW IS POSSIBLE IN THE MOUNTAINS.
  AREAS OF BLOWING AND DRIFTING SNOW IS POSSIBLE. THERE WILL BE
  OCCASIONAL LULLS IN SNOWFALL BUT ANY BREAKS WILL NOT LAST VERY
  LONG.

* WINDS...15 TO 30 MPH WITH HIGHER GUSTS. THE STRONGEST WINDS WILL
  BE FRIDAY THROUGH FRIDAY EVENING...AND AGAIN SATURDAY THROUGH
  SATURDAY NIGHT.

* LOCATIONS INCLUDE...MALAD...OAKLEY...CONNOR SUMMIT...SWEETZER
  SUMMIT...MALAD SUMMIT... LAVA HOT SPRINGS...SODA
  SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN
  VALLEY...PRESTON...MONTPELIER...GEORGETOWN SUMMIT AND THE BEAR
  LAKE AREA. 

* IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CREATE VERY
  HAZARDOUS CONDITIONS AT TIMES ESPECIALLY AT MID AND UPPER
  SLOPES. TRAVELLING INTO THE BACKCOUNTRY IS NOT ADVISED
  ESPECIALLY IF ALONE. EXPECT DELAYS AND POTENTIALLY ROAD CLOSURES
  ESPECIALLY IF TRAVELLING AROUND BEAR LAKE...U-S 26 TOWARD
  PALISADES RESERVOIR... IDAHO 31 AND 36...WESTSIDE HIGHWAY IN
  FRANKLIN COUNTY AND I-84 TOWARD THE UTAH BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Feb 5, 8:53 AM MST, 5 hours 21 minutes earlier.

Area forecast discussion, Feb 5, 8:53 AM MST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
853 AM MST WED FEB 5 2014

.UPDATE...

UPDATED FORECAST FOR TODAY TO INCREASE SNOW CHANCES AND AMOUNTS
ACROSS THE SOUTHERN HALF OF THE AREA. MODELS SHOWING STEADY STREAM
OF LIGHT SNOW PERSISTING THROUGH THIS AREA TODAY. SNOW AMOUNTS OF
AN INCH MAYBE TWO POSSIBLE.

VALLE

&&

.PREV DISCUSSION... /ISSUED 323 AM MST WED FEB 5 2014/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT. VERY COLD AIR IS IN
PLACE THIS MORNING ACROSS EASTERN IDAHO. WE DO HAVE SOME CLOUDS
AND LIGHT SNOW MOVING ACROSS THE SOUTHERN HALF OF THE AREA...WHICH
IS HELPING TO KEEP TEMPERATURES UP A BIT AT THIS HOUR. WHERE WE
ARE MORE CLEAR NOW OR HAD CLEARING EARLIER...TEMPERATURES ARE
BELOW ZERO. OTHERWISE...SINGLE DIGITS AND TEENS ARE THE RULE. WE
ARE SEEING WIND CHILLS AT OR BELOW ZERO FOR MANY LOCATIONS AS
WELL. VALUES OF -20 TO -40 EXIST IN SOME OF THE COLDER MOUNTAIN
SPOTS AS WELL AS THE UPPER SNAKE PLAIN AND HIGHLANDS. WE DO NOT
HAVE A WIND CHILL WARNING OUT BECAUSE VERY FEW SPOTS HAVE WINDS
OVER 10MPH. THAT SAID...YOU STILL NEED TO BE PREPARED FOR THE COLD
REGARDLESS AND LIMIT OUTSIDE EXPOSURE. WE WILL SEE OCCASIONAL LIGHT
SNOW OR FLURRIES OVER MOST OF THE AREA TODAY...WITH A BETTER
CHANCE ACROSS THE SOUTHERN AND EASTERN HIGHLANDS. THERE WILL ALSO
BE A BIT HIGHER CHANCE FROM BURLEY TO POCATELLO AS MOISTURE
ROTATES ACROSS THE SOUTH. THIS TREND CONTINUES TO SHIFT FARTHER
SOUTH A BIT OVERNIGHT WITH LITTLE/NO CHANCE ACROSS THE NORTH AND
APPRECIABLE SNOWFALL CONFINED TO THE FAR SOUTH. AMOUNTS WILL BE
LIGHT BUT ANY LITTLE GUST OF WIND WILL PRODUCE SOME
BLOWING/DRIFTING SINCE THIS IS A FLUFFY SNOW. EXPECT ANOTHER NIGHT
OVER COLD TEMPERATURES AND DANGEROUSLY LOW WIND CHILLS ACROSS THE
NORTH. LIKE THIS MORNING...WE MAY NOT MEET THE WIND THRESHOLD FOR
A WIND CHILL WARNING EXPECT -20 TO -40 VALUES TO EXIST.

WE ARE NOW SEEING A MAJOR PATTERN SHIFT...AND IT IS A GOOD ONE IN
TERMS OF TRYING TO BEEF UP OUR SNOWPACK AND GET AWAY FROM THE VERY
COLD WEATHER SO FAR THIS WEEK. AS LOW PRESSURE FORMS CLOSER TO THE
CANADA BORDER...WE WILL SEE THE PATTERN SHIFT TO MORE WESTERLY.
THIS WILL ALLOW PACIFIC MOISTURE TO BEGIN STREAMING ACROSS THE
STATE. WE WILL SEE A GRADUAL SHIFT FROM SOUTH TO NORTH TOMORROW
WITH CLOUD COVER AND SNOWFALL. THE BETTER CHANCES OF SNOWFALL WILL
BE GENERALLY SOUTH OF A LINE FROM STANLEY TO CRATERS TO PALISADES
BY AFTERNOON. AMOUNTS WILL REMAIN LIGHT THROUGH THE
AFTERNOON...BEFORE INCREASING AS SNOW AND GUSTY WINDS OVERTAKE ALL
OF EASTERN IDAHO BY FRIDAY. WITH A RATHER STRONG FLOW...EXPECT A
DECENT UPSLOPE/DOWNSLOPE PATTERN TO DEVELOP. WE SHOULD SEE THE
WESTERN CENTRAL MOUNTAINS AND PORTIONS OF THE EASTERN MOUNTAINS
FAVORED. WE SHOULD ALSO SOME ENHANCEMENT ACROSS THE MAGIC VALLEY
AND LOWER SNAKE PLAIN WHICH CAN OCCUR IN THESE EVENTS. IT IS A BIT
EARLY TO PINPOINT SNOW AMOUNTS...BUT WE WILL LIKELY NEED WINTER
WEATHER HEADLINES RELATED TO SNOW AND BLOWING SNOW FOR PORTIONS OF
EASTERN IDAHO FOR FRIDAY AND POTENTIALLY INTO THE WEEKEND. KEYES

LONG TERM...SATURDAY THROUGH WEDNESDAY. MODELS IN GOOD AGREEMENT
THROUGH MONDAY. EASTERN IDAHO TRANSITIONS FROM FAST MOVING SHORTWAVE
TROUGH TO WET ZONAL FLOW OR SLIGHTLY ANTICYCLONIC FRIDAY INTO
SATURDAY. BOTH ECMWF AND GFS SPREAD PRECIP ACROSS THE REGION WITH
HIGHEST TOTALS ACROSS SOUTHERN AND EASTERN HIGHLAND REGIONS THROUGH
THE WEEKEND. HAVE CONFIDENCE IN WIDESPREAD PRECIPITATION EVENT SO
PUSHES POPS SIGNIFICANTLY HIGHER SATURDAY AND BEYOND. WITH TREND
TOWARD MORE ZONAL PATTERN EXPECT WARM TEMPS TO NUDGE INTO THE REGION
FROM THE GREAT BASIN AND COULD SEE MIX OF RAIN/SNOW THROUGH THE
SOUTHERN HIGHLANDS AND PERHAPS INTO PORTIONS OF THE SNAKE PLAIN
MAINLY DURING DAYTIME. MODEL GUIDANCE BLEND FOR TEMPS PROVIDING A
STRONG NUDGE IN THIS DIRECTION AS WELL. SLIGHTLY MORE AMPLIFIED
SHORTWAVE PASSAGE ON MONDAY SHOULD SIGNAL A WEAKENING OF THE PATTERN
AND A DRYING TREND. HOWEVER BEYOND MONDAY MORE SIGNIFICANT
DIFFERENCES APPEAR BETWEEN THE MODELS SO MAINTAINED SLIGHTLY WETTER
POPS THROUGH THE REMAINDER OF THE EXTENDED ESPECIALLY OVER HIGHER
ELEVATIONS. DMH

AVIATION...MIX OF VFR/MVFR CONDITIONS MOST AREAS EARLY THIS MORNING
WITH A FEW POCKETS OF LIGHT SNOW MOVING THROUGH THE REGION. SNOWFALL
SHOULD BECOME MORE WIDESPREAD THROUGH THE DAY PARTICULARLY ACROSS
SOUTHERN AND EASTERN HIGHLANDS THOUGH ALL TERMINALS LIKELY TO SEE
SNOW AT TIMES. WILL LIKELY MAINTAIN MIX OF MVFR/IFR AT SNAKE PLAIN
TERMINALS KIDA/KPIH/KBYI AND VFR/MVFR MIX WITH VCSH AT KSUN. END TO
SNOW EXPECTED WITHIN A FEW HOURS OF 06Z TONIGHT AT ALL TERMINALS.
WILL EVALUATE STRATUS SPREAD LEFT IN LOWER ELEVATIONS AS CLEARING
LINE WORKS ACROSS THE REGION OVERNIGHT FOR POTENTIAL IMPACTS AT
KIDA/KPIH/KBYI.  DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 5, 3:51 AM MST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
351 AM MST WED FEB 5 2014

IDZ017>025-031-032-061100-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
351 AM MST WED FEB 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL CONTINUE ACROSS THE SOUTHERN HALF OF EASTERN
IDAHO. AMOUNTS WILL BE LIGHT EVEN IN THE MOUNTAINS. WINDS WILL BE
LOCALLY GUSTY WHICH MEANS LOCALIZED BLOWING/DRIFTING SNOW IS
POSSIBLE. WIND CHILLS THIS MORNING FOR SOME OF THE HIGHER MOUNTAIN
ELEVATIONS AS WELL AS THE UPPER SNAKE PLAIN AND HIGHLANDS ARE IN
THE -20 TO -40 DEGREE RANGE. EXPECT SIMILAR CONDITIONS TONIGHT IN
MOST OF THESE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

IT NOW APPEARS THAT THE VERY COLD AIRMASS IN PLACE NOW WILL NOT
STICK AROUND. WE SHOULD SEE A QUICK SHIFT TOWARD A WETTER AND
WARMER PATTERN BEGIN LATER THURSDAY AND CONTINUE THROUGH THE
WEEKEND. SNOW AND WIND WILL BECOME WIDESPREAD BY FRIDAY MORNING
AND REMAIN IN PLACE THROUGH SUNDAY WITH ANY BREAKS IN
PRECIPITATION BEING BRIEF.

TEMPERATURES WILL WARM TO AROUND NORMAL OVER THE WEEKEND...WHICH
MEAN A FEW LOWER VALLEY SPOTS MAY SEE A RAIN/SNOW MIX BY SUNDAY.
IT IS TOO EARLY STILL TO PINPOINT AMOUNTS BUT IT APPEARS THE
WESTERN CENTRAL MOUNTAINS...THE EASTERN HIGHLANDS...MAGIC VALLEY
AND THE I-15 CORRIDOR WILL LIKELY SEE ENHANCED TOTALS THROUGH
SUNDAY. WINTER WEATHER HEADLINES ARE LIKELY IN ORDER FOR FRIDAY
AND POTENTIALLY EXTENDED INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 2:14 PM MSTWinter Storm WatchPIH14 hr

Nearby

Wind Chill Warnings in Idaho, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.